| Model Number |
BIO-COMP SWVLK 3.5X 15.8MM |
| Medical Device Problem Code |
Crack (1135)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/02/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
Event or Problem Description
On 05/07/2025, an arthrex subsidiary employee reported via email that an ar-2325bcc biocomposite labral swivelock anchor cracked during implant insertion.The issue occurred after the patella was drilled at 2.4mm, and the sl 3.5mm was tapped twice and inserted.The broken implant was removed and replaced with a new product, but the replacement could not be fully inserted, though it was able to stop the tape.The portion of the implant that did not fit and protruded was cut.This was discovered during an mpfl internal brace procedure on (b)(6) 2025, with no reported patient harm.Additional information has been requested on (b)(6) 2025.
Additional Manufacturer Narrative
Additional information: b5, h3, h6.
Event or Problem Description
Additional information was received on 05/30/2025: another ar-2325bcc biocomposite labral swivelock anchor was used as a replacement for the broken implant that was removed and replaced with a new product.The ar-2325bcc biocomposite labral swivelock anchor that was used as a replacement had no breakage.No other drill hole was made.There was no case delay or added anesthesia administered to the patient, and no adverse effects on or after the surgery were reported.
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause can be attributed misuse due to misaligned insertion; or prying/leveraging the device during insertion.